Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 10, 2001, 5:05 AM CDT for Stone County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 5:05 AM CDT (10:05 UTC)
- Expired
- Aug 10, 2001, 7:00 AM CDT
- In force
- 115 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 101006 FFWLIT ARC137-101200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 505 AM CDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN STONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 700 AM CDT * AT 500 AM...DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS DEVELOPING IN WESTERN STONE COUNTY AND MOVING OVER THE SAME AREAS. IN GENERAL...THE STORMS HAVE BEEN AFFECTING AREAS FROM NEAR TIMBO TO ABOUT 5 MILES NORTHEAST OF RUSHING ON HIGHWAY 9. THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS ALREADY OCCURRED IN THESE AREAS. WITH MORE HEAVY RAIN EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR. && BE ESPECIALLY CAUTIOUS DURING THE PREDAWN HOURS WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. LAT...LON 3592 9223 3572 9206 3572 9229 3593 9240 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:15 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 10, 3:15 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 AM CDT FRI AUG 10 2001 A COLD FRONT WILL BE MOVING SLOWLY SOUTHWARD INTO THE NORTHERN SECTIONS OF ARKANSAS TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TWO THIRDS OF THE STATE TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE STATE TODAY AND TONIGHT. BY SATURDAY MORNING THE FRONT WILL BE ILL DEFINED BUT POSSIBLY BE OVER CENTRAL ARKANSAS. SCATTERED THUNDERSTORMS CAN BE EXPECTED STATEWIDE SATURDAY. TEMPERATURES TODAY WILL AGAIN BE 3 TO 9 DEGREES ABOVE NORMAL OVER MOST LOCATIONS. SOMEWHAT COOLER TEMPERATURES CAN BE EXPECTED SATURDAY WITH THE INCREASE IN CLOUDS AND RAIN. HEAT INDICES WILL AGAIN CLIMB TO AROUND 105 AT A FEW LOCATIONS THIS AFTERNOON FOR ONLY A FEW HOURS. MANY AREAS WILL REMAIN BELOW 105. .LIT...NONE. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:49 PM CDT | Flash Flood Warning | LZK | Polk | 56 min |
| Aug 9, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 38 min |
| Aug 10, 7:00 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 36 min |
| Aug 10, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 26 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.